Vitamin D causing headaches, but I take magnesium

by Stevie
(Virginia, USA)

I take Aciphex because I have gastritis. I have been on a stomach medication since I was 12, I am now I'm 26. I recently found out that a side effect of this medicine is it blocks magnesium absorption. I read online that I needed to be taking more magnesium because I was getting side splitting pain from being constipated.

My doctor just told me to take Miralax and get it all out and then just take a fiber powder supplement so I would stay regular. So I did the Miralax and then kind of stopped the fiber supplement once mine ran out.

But my dear late mother had taught me to always check the natural route of vitamins and minerals first. So I did and I found out that magnesium citrate could really help with my constipation problems and ease my stomach pain. So I have been taking 2 pills a day, at 250mg total for a while now. I read I have to take it before I take my Aciphex so it will get absorbed.

I take it on an empty stomach and then about an hour later I take my Aciphex and it has really seemed to help. I then went to the doctor and found out I m low in Vitamin D. (I don't remember my numbers) she said I should take 2,000 IU's a day. So I bought a bottle and took one pill and starting having the worst headache in my left temple. It only took one day to get the migraine. So I stopped taking it after a few days.

I recently decided to check it out again and take a 1/4 of a pill and that didn't seem to bother me. So the next day I took a half a pill. It gave me the same left temple headache I had before! I stopped taking it immediately and have had the headache for 3 days now. Today it is finally starting to subside.

After reading your website, I realize that I need to be thing MORE magnesium than I was, I'm going to now take 500mg (so 4 pills a day). But I am still so concerned about how I am going to be able to take Vitamin D. I can't stand the migraines.

Should I wait a month after this new dosage until I feel like my magnesium levels are up? Then try it? If so, how much? I'm just so nervous about getting those migraines again because they last for forever!

Thank you,

Comments for Vitamin D causing headaches, but I take magnesium

Click here to add your own comments

Yes, wait
by: Kerri Knox, RN, The Immune Queen

Yes, I'd wait a month or longer of taking the magnesium in order to get your tissue levels up before you start on the vitamin d. You are probably very severely depleted.

But 500 mg may or may not be enough to relieve your depleted stores. How did you determine that is the right amount for you?

Click here to add your own comments

Return to Question About Vitamin D Side Effects?.


Search this Site
Custom Search


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter